Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 11, 2019, 3:52 AM CDT for Edwards County, Kinney County, Val Verde County, Texas. It took effect at Apr 11, 2019, 9:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2019, 3:52 AM CDT (08:52 UTC)
- In effect from
- Apr 11, 2019, 9:00 AM CDT
- Expired
- Apr 11, 2019, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 62 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4458 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
756 WWUS84 KEWX 110852 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 352 AM CDT Thu Apr 11 2019 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS VAL VERDE...EDWARDS...AND KINNEY COUNTIES TODAY... .A dry cold front will bring gusty west to northwest winds into western and central parts of South-central Texas today. Areas west of a Rocksprings to Brackettville line will experience the strongest winds in the 15 to 30 mph range. These enhanced winds will combine with very dry air humidities falling into the single digits this afternoon to promote the spread of fires that would be difficult to contain. Critical fire weather conditions may begin as early as 9 am, since the warned area of the southern Edwards Plateau will see the winds increase in over an area where humidities are already very low. While the winds are expected to relax this evening, it should be noted that gusty winds and dry conditions are expected over these same areas from southerly breezes Friday afternoon, and again from westerly breezes on Saturday afternoon. TXZ183-120100- /O.UPG.KEWX.FW.A.0003.190411T1600Z-190412T0100Z/ /O.NEW.KEWX.FW.W.0003.190411T1400Z-190412T0100Z/ Val Verde- 352 AM CDT Thu Apr 11 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN EDWARDS PLATEAU... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM this morning to 8 PM CDT this evening for Edwards...Val Verde...and Kinney Counties. This Warning replaces the Fire Weather Watch for Val Verde County, which is no longer in effect. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ184-202-120100- /O.NEW.KEWX.FW.W.0003.190411T1400Z-190412T0100Z/ Edwards-Kinney- 352 AM CDT Thu Apr 11 2019 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN EDWARDS PLATEAU... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM this morning to 8 PM CDT this evening for Edwards...Val Verde...and Kinney Counties. * WINDS...West 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
855 WWUS84 KEWX 112022 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 322 PM CDT Thu Apr 11 2019 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS VAL VERDE...EDWARDS...AND KINNEY COUNTIES TODAY... .Gusty west to northwest winds will continue behind a cold front into early this evening. Areas west of a Rocksprings to Brackettville line will experience the strongest winds in the 15 to 30 mph range. These enhanced winds will combine with very dry humidities falling into the single digits this afternoon to promote the spread of fires that would be difficult to contain. While the winds are expected to relax this evening, it should be noted that gusty winds and dry conditions are expected over these same areas from southerly breezes Friday afternoon, and again from westerly breezes on Saturday afternoon. TXZ183-184-202-120100- /O.CON.KEWX.FW.W.0003.000000T0000Z-190412T0100Z/ Val Verde-Edwards-Kinney- 322 PM CDT Thu Apr 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN EDWARDS PLATEAU AND PORTIONS OF THE RIO GRANDE PLAINS... * WINDS...West to northwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 1:06 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 11, 1:06 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 106 AM CDT Thu Apr 11 2019 .AVIATION... The main forecast issue is wind. At KDRT, a Pacific frontal passage shifts winds to northwesterly at 10 to 15 KTs just after the start of the TAF period by 11/07z. Speeds increase to 15 to 25 KTs with gusts of 25 to 35 KTs after sunrise Thursday due to mixing with stronger winds aloft. After sunset, winds decouple to less than 10 KTs. At KAUS/KSAT/KSSF south-southeasterly winds of 5 to 10 KTs turn to southwesterly overnight, then west to northwest with passage of the front, then increase to 10 to 17 KTs with gusts of 20 to 25 KTs in the morning due to mixing. After sunset, winds decouple to 5 KTs, then turn to northeasterly at 5 to 10 KTs with passage of another front late Thursday evening into overnight. VFR flying conditions prevail at FEW250. && .PREV DISCUSSION... /ISSUED 1002 PM CDT Wed Apr 10 2019/ UPDATE... We've canceled the Red Flag Warning for Val Verde County for tonight. The winds have dropped to around 10 mph and will remain that way for much of the overnight period. The relative humidity has also increased to near 20% and will continue to climb as the temperatures cool. The rest of the forecast is in good shape, and we have adjusted grids to account for observational trends. PREV DISCUSSION... /ISSUED 651 PM CDT Wed Apr 10 2019/ AVIATION... VFR conditions will prevail through the period with just some passing high clouds. Southerly winds will remain breezy through 02z or so with winds slightly diminishing overnight. Northwest winds arrive tomorrow with elevated speeds once again. Otherwise, no impacts are expected for the TAF sites. PREV DISCUSSION... /ISSUED 256 PM CDT Wed Apr 10 2019/ SHORT TERM (Tonight through Thursday Night)... Active weather day across much of the CONUS, including South Central Texas. Potent upper level system currently centered over western Colorado continues to deepen as it heads east for the Central Plains, in which it will wreak winter havoc across the much of the central to northern plains and into the upper Midwest. At the surface, a dryline extends north to south from western Kansas south through the OK and TX Panhandles, and toward the Rio Grande near Del Rio. For us down here in South Central Texas, it translates into very warm, dry, and breezy conditions. Temperatures as of 2 pm are already well into the 90s across the region, with 99 at Llano and 102 at Eagle Pass. Sustained southerly winds across the region range from the teens to mid twenties, with gusts into the 30s at some locations. RH values are quite low, especially out west. This has created elevated to critical fire weather conditions out west, with a Red Flag Warning in effect until 1 AM Thursday for Val Verde County. The dryline will continue to slowly progress eastward before being overtaken by a Pacific cold front associated with the strong surface low across central Kansas by early Thursday morning. Overnight lows tonight will drop into the mid 50s to the mid 60s across the region under clear skies. This aforementioned Pacific cold front will pass west to east across the region, and should be completely through the region by late Thursday morning. Dewpoints will continue to drop throughout the overnight hours and into the daytime hours of Thursday. RH values will be under 20 percent for essentially all areas along and west of the I-35/37 corridor, with single digit RHs across Val Verde County. Winds will shift out of the west northwest following the frontal passage, and will remain elevated across the western portions of the region, with sustained winds 10 to 20 mph and gusts higher. Thus, a Fire Weather Watch is in effect for Val Verde County from 11 am Thursday through 8 pm Thursday, as critical fire weather conditions are expected once more. Highs on Thursday will be quite a bit cooler following the frontal passage, with highs ranging from the mid 70s across the Hill Country to low 80s elsewhere (much closer to seasonal normals). Thursday night will be cool, with temperatures ranging from the upper 40s to mid 50s. LONG TERM (Friday through Wednesday)... By Friday, surface winds shift back to out of the south and moisture begins to return out ahead of the next system, which will be an upper level trough that will develop within highly amplified meridional flow across California on Friday morning. By midnight Saturday morning, the trough axis will extend essentially from the Four Corners south into northern Mexico. It will continue to develop and swing through New Mexico into West Texas before forming a closed 500 mb low across northern Texas. As the system swings through the region, widespread showers and thunderstorms seem likely for Saturday morning into early afternoon before quickly exiting the region to the east. This system will continue to intensify, becoming a negatively tilted trough and ejecting across the southern Mississippi Valley, and potentially could spell a severe weather outbreak for portions of far east Texas and into much of Louisiana. Can't rule out the possibility of strong to marginally severe storms across portions of the CWA on Saturday morning, and SPC has highlighted areas east of an Austin to Cuero line in their Day 4 Convective Outlook. Rainfall totals will likely range from a trace across the far southwestern counties along the Rio Grande to up to maybe an inch across Travis, Williamson, and Lee Counties. Pleasant weather returns by Sunday in the wake of Saturday's storm system, with highs in the 70s under mostly clear skies. On Monday, ridging builds back into the region as temperatures heat up a few degrees and moisture begins to return. Moisture returns in earnest by Tuesday out ahead of the next upper level system that is progged to impact the region. Another upper level low and trough develops across the desert southwest and heads eastward into Texas. This will bring another chance for showers and thunderstorms to South Central Texas on Tuesday and Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 52 82 64 80 50 / 0 0 50 70 - Austin Bergstrom Intl Airport 51 82 64 80 49 / 0 0 50 60 - New Braunfels Muni Airport 51 83 63 81 49 / 0 0 40 50 - Burnet Muni Airport 48 80 61 75 46 / 0 0 50 70 - Del Rio Intl Airport 51 87 62 82 52 / 0 0 30 10 - Georgetown Muni Airport 49 80 62 77 48 / 0 0 50 80 - Hondo Muni Airport 50 86 64 83 50 / 0 0 40 30 - San Marcos Muni Airport 50 83 63 81 49 / 0 0 50 60 - La Grange - Fayette Regional 53 84 66 80 50 / - - 40 60 - San Antonio Intl Airport 53 84 64 82 51 / 0 0 40 50 - Stinson Muni Airport 54 85 65 83 52 / 0 0 40 40 - && .EWX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM CDT this morning through this evening for Val Verde. && Aviation...04 Short-Term/Long-Term...Oaks
Hazardous weather outlook, Apr 10, 9:42 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 942 PM CDT Wed Apr 10 2019 TXZ171>173-183>194-202>209-217>225-228-120245- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 942 PM CDT Wed Apr 10 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Low relative humidity will bring elevated fire weather conditions to Val Verde County tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Critical fire weather conditions are likely again Thursday for Val Verde County, and we have issued a Fire Weather Watch for this area. Elsewhere elevated to near critical fire weather conditions are possible along and west of the I-35 Thursday afternoon. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.